Wellbutrin same dose different outcome

Hey

I take Wellbutrin since nearly four month agains depression (not mild but also not completely suicidal)

First Month i took 150mg but i felt worse and went to 300mg. Interestingly it got quite a lot better than before after a few days of taking 300mg. Three weeks ago i felt quite good (and other reasons) and reduced to 150mg again for a week. But i noticed that i felt worse after a few days and went back to taking 300. Now im maybe worse than without Wellbutrin. I dont know how i would feel without it now. But i guess i wouldnt have this kind of "depression attacks".

So in short:

150: worse

300: better

150: worse

300: worse

Just wanted to share and hear your thoughts and experiences. Also is there any medication that i could take ocassionally, if i feel really bad and hopeless?

Regards

10 Replies

oldestnewest
  • Hello Lumen, as far as I'm aware ADs take time to work and are best continued for a while after the depression ends . This means its best if they are not changed rapidly or often and only then on the advice of your GP. I don't think there are any drugs that you can take occasionally for depression although some say fish oil with high omega 3 content, sunshine, and bananas which are supposed to contain something that converts to tryptophan , Sunshine you can't do much about to order but I think there is some evidence that the fish oil helps. Its pretty cheap (Myprotein sell a high strength version ,the highest I've found in the UK). Some say it also helps with joint pain and constipation but I think that may not be true.

    Olderal

  • Hello Olderal, my psychiatrist prescribes Omega 3 with high EPA, 3x1g tablets per day. My GP doesn't fill the prescription because it's not one that's covered by my local CCG. I got mine from Tesco's last time as they had a 3 for 2 offer on, but like you say, it is good to shop around. The psychiatrist has said there is some evidence that Omega 3 is helpful for people like me who have Bipolar. My problem is trying to remember to take the thing at breakfast, lunch and dinner!

    Fi

  • I would love to take EPA but I've tried it before and gives me awful heartburn ☹️

  • did you know omega3 & EPA oils workk better if taken well away from meals (say just with a tea or coffee) because more of it is assimialed/taken up by your body in particular your brain , i.e. no competition for absorption from other ingested foods at breakfast, lundh or dinner .

    Or you can take it first thing in the morning and last thing at night before gping to sleep .

    Of course you are aware that you have to take it everyday for a certain period, say a month or 2 or 3 .

    Personally I kept at it for at least 6 months then tapered off gradually ., then went back on it in the winter (when my deepression getss from bad to worse ) Rememember we are all different .

    Take care . Keep us posted? cecilia13

  • Ooh...great info, thank you.

  • "sunshine and bananas" haha that made me lough, thanks man. so true, the simple things. one should call a psychiatrist office like that. i think i wont try fish oil but i will eat a banana in the sun as soon as i can. and i will write that down somewhere to make me smile when i see it. and i mean it, its not sarcasm.

    I read you profile text and wish you the best and thanks for your reply.

  • Thanks for good laugh I had reading your message about " sunshine & bananas" and joke .

    It certainly cheered me up for rest of the day . Actually they say laughing is the best therapy and like sunshine its free !

    I think the banana remedy works better if you have it late at night (with or wiithout a glass of warm milk) for a good night sleep ./ stabilise moods if you eat 1 banana a day .

    Must stop talking about bananas now or I'll have a fit of hysterical laughter all day .

    You are wrong if I may say to leave out the fish oil because it does work (of course in conjunction with other steps/ strategies) . Does not take disgusting if you take it as a capsule (can cost a fortune in the long run but you have to take fish oil for a month or 2 to see real results) or diluted in a glass of orange juice or milk . (cheaper if you buy it by the bottle instead of capsules) . Honestly you quickly get used to the funny taste and dont notice it after a week or 2 . Worth a try ? Remember no pain no gain ?

    Atleast you have a sense of humour and still like too laugh , and thats a very good thing .

    cecilia13

  • you are aware that medication/antidepressants is not a magic bullet , just one piece of the jigsaw puzzle / one of the many strategies to address depression .

    Better to treat it somehow thna just ignore it/ be in denial I can tell you from painful experience because it wont just go awy just come back with a vengeance , get worse & worse .

    Dont take depression too lightly or too seriously . You have to strike a balance , Dont overthink and worry too much and let depression control your life . Easier said than done because I am struggling too .

    I also think that friendships and relationships greatly help but therre is a big snag if you tend to get too attached to people and they influence your moods and quality of life more than you think/would like too .

    Stay positive will you ? Take care .

  • Hi,

    My situation is that i just moved and am at the new place alone. My GF left me in oct. and it was hard for me for sure. But when i started Wellbutrin it fealt like the pain about the split up became worse and worse, to a point where i feel like (and thats somewhat true) that i will never experience again what i had.

    My Doc told me to again increase the dose to 450mg four days ago and yesterday at night i was half asleep half in bad thoughts i woke up and felt "disconnected" from myself. As if there was only emptyness around me. Hard to describe. But i had to sit up and turn on lights to calm down. That was a really bad feeling and this ist because of the medication i never had this before.

    In the evening its worst, in the morning its best even before i take the meds.

    Also, i feel like i dont get over my ex because of the medication. I feel like i am kind of trapped in my thoughts and cannot get away from it. Will talk to my doc again but if i tell him i want to quit he tells me to quit. :-(

    I know meds will help me against my long term depression but at the moment its violent. I fear the thoughts my mind creates right now ( about my ex) might stay.

  • Lumen how are you doing now? I had the same reaction on Wellbutrin. It's a terrible feeling and it gets worse. Mine was caused from the medication and my reaction to it. Like to talk to you more

You may also like...